Published October 1982
| public
Journal Article
Waiting-Time Behavior in a Nonlinear Diffusion Equation
- Creators
- Kath, William L.
- Cohen, Donald S.
Chicago
Abstract
We study the nonlinear diffusion equation u_t*=(u^nu_x)_x, which occurs in the study of a number of problems. Using singular‐perturbation techniques, we construct approximate solutions of this equation in the limit of small n. These approximate solutions reveal simply the consequences of this variable diffusion coefficient, such as the finite propagation speed of interfaces and waiting‐time behavior (when interfaces wait a finite time before beginning to move), and allow us to extend previous results for this equation.
Additional Information
© 1982 by the Massachusetts Institute of Technology. Manuscript received: 13 August 1981. Supported in part by the U.S. Army Research Office (Durham) under Contract DAAG29-78-C-0011 and by the National Science Foundation under Grant MCS78-03036. Supported by a National Science Foundation Graduate Fellowship.Additional details
- Eprint ID
- 100713
- Resolver ID
- CaltechAUTHORS:20200114-093322524
- Army Research Office (ARO)
- DAAG29-78-C-0011
- NSF
- MCS78-03036
- NSF Graduate Research Fellowship
- Created
-
2020-01-14Created from EPrint's datestamp field
- Updated
-
2021-11-16Created from EPrint's last_modified field